Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 29, NWS Cheyenne, WY

June 10, 2006Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 10, 2006, 2:05 PM MDT for Laramie County, Wyoming. It was in force for 25 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2006, 2:05 PM MDT (20:05 UTC)
Expired
Jun 10, 2006, 2:30 PM MDT
In force
25 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

What was reported inside it

TimeReportWhereRemark
Jun 10, 2:06 PM MDTHAIL 18 S Cheyenne, WY
Jun 10, 2:06 PM MDTHAIL 18 S Cheyenne, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 12:10 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 102005
SVRCYS
WYC021-102030-
/O.NEW.KCYS.SV.W.0029.060610T2005Z-060610T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT SAT JUN 10 2006

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
  THIS INCLUDES THE CITY OF CHEYENNE...

* UNTIL 230 PM MDT

* AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTH OF CHEYENNE...AND MOVING EAST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF I-80 MM 370 BY 230 PM MDT...

LAT...LON 4117 10489 4101 10488 4102 10428 4128 10443

$$

GOERING
2 follow-up statements
000 
WWUS55 KCYS 102013
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
213 PM MDT SAT JUN 10 2006

WYC021-102030-
/O.CON.KCYS.SV.W.0029.000000T0000Z-060610T2030Z/
LARAMIE WY-
213 PM MDT SAT JUN 10 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM MDT FOR SOUTH
CENTRAL LARAMIE COUNTY...

AT 213 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED NEAR SOUTH GREELEY HIGHWAY...OR ABOUT 6 MILES SOUTH OF
CHEYENNE...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF I-80 MILE MARKER 370 BY 230 PM MDT...

AT 206 PM MDT...THIS SEVERE STORM PRODUCED QUARTER SIZE HAIL AT A 
LOCATION 8 MILES SOUTH OF CHEYENNE. IF YOU ARE IN THE PATH OF THIS 
STORM...SEEK SAFE SHELTER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN
WYOMING.

LAT...LON 4113 10485 4101 10488 4102 10428 4122 10433

$$

RUBIN
000 
WWUS55 KCYS 102101
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT SAT JUN 10 2006

WYC021-102110-
/O.EXP.KCYS.SV.W.0029.000000T0000Z-060610T2030Z/
LARAMIE WY-
301 PM MDT SAT JUN 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY 
IN SOUTHEAST WYOMING EXPIRED AT 230 PM MDT...

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN 
LARAMIE COUNTY IN SOUTHEAST WYOMING UNTIL 315 PM MDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN
WYOMING.

LAT...LON 4117 10489 4101 10488 4102 10428 4128 10443

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:21 AM MDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 10, 9:21 AM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
921 AM MDT SAT JUN 10 2006

.UPDATE...ONE SHORTWAVE TROUGH IS PUSHING THROUGH SE WY THIS
MORNING WITH ANOTHER OVER SW WY. HAVE ADDED SOME MORNING TSTMS TO
SOUTHERN NEBRASKA PANHANDLE AND TO CARBON...ALBANY AND CONVERSE
COUNTIES IN WY TO COVER THINGS.                         JLH

&&

.PREV DISCUSSION... (ISSUED 329 AM MDT SAT JUN 10 2006)

SHORT TERM...THROUGH TONIGHT. MOIST SOUTHWESTERLY FLOW ALOFT WILL
CONTINUE OVER THE AREA TODAY BEFORE VEERING TO MORE OF A WESTERLY
COMPONENT TONIGHT. A WEAK SURFACE COLD FRONT HAS NUDGED
SOUTHWESTWARD EARLY THIS MORNING AND IS THROUGH THE PLAINS OF
SOUTHEAST WY. IT WILL LOSE MOST OF ITS PUSH TODAY AND WILL BECOME
QUASISTATIONARY AS IT STALLS IN THE VICINITY OF THE LARAMIE RANGE.
THE SURFACE BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTION AS LOW
LEVEL UPSLOPE FLOW NORTH AND EAST OF THE FRONT CONVERGES WITH
SOUTHWESTERLY FLOW SOUTH AND WEST OF THE FRONT. FORECAST CONVECTIVE
PARAMETERS APPEAR TO SUPPORT SOME SEVERE WEATHER THIS AFTERNOON
UNTIL MID EVENING AS PROGGED SOUNDINGS INDICATE GOOD SPEED AND
DIRECTIONAL WIND SHEAR AS WELL AS GOOD INSTABILITY. THE PRIMARY
THREAT LATER TODAY APPEARS TO BE THE POSSIBILITY OF SEVERE HAIL.
TEMPERATURES TODAY WILL BE CLOSER TO NORMAL...REACHING THE MID 70S
TO LOWER 80S IN MOST AREAS OUTSIDE THE MOUNTAINS. SEVERE STORMS WILL
REMAIN POSSIBLE UNTIL 03Z OR SO BEFORE LOSING INTENSITY AND AERIAL
COVERAGE AS DRIER AIR WORKS IN FROM THE WEST. WILL LINGER CONVECTION
UNTIL AROUND MIDNIGHT OR SO THEN GO DRY LATE TONIGHT.

LONG TERM...HEIGHTS ALOFT START TO RISE OVER THE CWA ON SUNDAY WITH
THE RIDGE AXIS OVER THE HIGH PLAINS THROUGH WEDNESDAY ON ALL
MODELS.  THE BOUNDARY LAYER UPSLOPE WIND FLOW WILL PERSIST THROUGH
MONDAY...BEFORE A SURFACE LOW PRESSURE TROUGH MOVES EAST OF MUSCH OF
THE CWA TUESDAY AND WEDNESDAY.  SUNDAY AND MONDAY WILL SEE MORE
AFTERNOON AND EVENING THUNDERSTORMS AND LATE NIGHT AND EARLY MORNING
SHOWERS OVER ESPECIALLY THE EAST PART OF THE CWA.  MOST PARAMETERS
STILL INDICATE THE GOOD POSSIBILITY OF SEVERE STORMS IN THE EAST
PART OF THE CWA.  DRIER AIR MOVES OVER THE REGION FOR TUESDAY AND
CONTINUES FOR WEDNESDAY AND WILL EITHER LOWER OR TAKE OUT POPS FOR
THOSE DAYS.  AFTER A STILL RELATIVELY COOL DAY ON SUNDAY...THE
TEMPERATURES WILL THEN WARM EACH DAY THROUGH WEDNESDAY.  DRIER AND
WARMER AIR AND BREEZY CONDITIONS ON TUESDAY AND WEDNESDAY OVER SOUTH
CENTRAL WYOMING MAY CREATE A CRITICAL FIRE WEATHER SITUATION.  LOW
CLOUDS WILL CONTINUE TO BE A POSSIBILITY OVER THE EAST PART OF THE
CWA IN THE LATE NIGHT AND EARLY MORNING HOURS IN THE MOIST BOUNDARY
LAYER UPSLOPE WIND FLOW.  REMAINDER OF THE FORECAST IS HANDLED
DIFFERENTLY BY THE MODELS WITH THE MODELS NOW MORE PROGRESSIVE WITH
THE LARGE AMPLITUDE UPPER LEVEL TROUGH LATER IN THE WEEK.  THE 18Z
DGEX IS THE FASTER IN MOVING THE FILLING FEATURE EAST WITH THE
TROUGH PASSAGE OVER THE CWA AROUND 12Z THURSDAY.  THE GFS
MEANWHILE...ALSO TRENDING FASTER...HAS THE TROUGH PASSAGE AROUND 06Z
FRIDAY.  THE ASSOCIATED SURFACE COLD FRONT MOVES THROUGH AT SIMILAR
TIMES.  MODELS THEN HAVE A MORE ZONAL FLOW OVER THE WESTERN U.S. FOR
NEXT WEEEKND.  WILL COMPROMISE THE TIMING BETWEEN THE GFS AND DGEX
AND MOVE THE COOLER AIR OVER THE CWA THURSDAY EVENING.  THE HIGHEST
POPS WILL PROBABLY BE AHEAD OF SHORTWAVE TROUGH THURSDAY AFTERNOON
AND EVENING AND THEN LOWER THROUGH THE WEEKEND AS THE ATMOSPHERE
DRIES.  THE TEMPERATURES WILL ALSO TURN COOLER ON FRIDAY AND
SATURDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...ROBINSON
LONG TERM....WEILAND
Hazardous weather outlook, Jun 10, 9:58 AM MDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 MDT SAT JUN 10 2006

NEZ001>003-019>021-054-055-WYZ059-060-067>070-111100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1000 MDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA EARLY THIS
AFTERNOON AS A DISTURBANCE MOVES ACROSS SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE.  A VERY MOIST AND UNSTABLE ATMOSPHERE WILL
RESULT IN SOME SEVERE STORMS ACROSS THE AREA...EAST OF THE LARAMIE
RANGE.  THE MAIN THREAT WITH THE STORMS WILL BE LARGE HAIL AND HEAVY
RAIN.  THE STORMS WILL MOVE EAST OF THE NEBRASKA PANHANDLE EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE OVER MUCH OF SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE SUNDAY AND MONDAY AFTERNOON.  THE
STORMS WILL BE LESS NUMEROUS TUESDAY THROUGH FRIDAY...
ESPECIALLY ON TUESDAY AND WEDNESDAY. SOME OF THE STORMS
SUNDAY AFTERNOON AND EVENING WILL PRODUCE SEVERE WEATHER.

THE SEVERE DROUGHT CONTINUES OVER THE SOUTHERN NEBRASKA
PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE
EARLY EVENING.

WYZ061>066-111100-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1000 MDT SAT JUN 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SCATTERED COVERAGE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
THE AREA THROUGH THIS AFTERNOON.  THE THUNDERSTORMS ARE NOT EXPECTED
TO BECOME SEVERE...BUT BRIEF AND LOCAL WIND GUSTS TO 40 MPH
AND LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL DEVELOP SUNDAY AND MONDAY AFTERNOON
AND EVENING...WITH GENERALLY DRY CONDITIONS BY TUESDAY.
WARM AND DRY CONDITIONS AND INCREASING SOUTHWEST WINDS MAY
CREATE CRITICAL FIRE WEATHER CONDITIONS TUESDAY THROUGH
THURSDAY OVER THE LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

In the hours before

Local storm report, Jun 10, 1:00 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
100 PM MDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     HAIL             3 SW YODER              41.89N 104.34W
06/10/2006  M0.88 INCH       GOSHEN             WY   TRAINED SPOTTER

            LIGHT TO MODERSTE RAIN...DIME TO NICKEL SIZE HAIL

1222 PM     HAIL             9 NW HAWK SPRINGS       41.88N 104.39W
06/10/2006  M0.75 INCH       GOSHEN             WY   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL

&&

JHOUSE
Local storm report, Jun 10, 2:05 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
205 PM MDT SAT JUN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1222 PM     HAIL             9 NW HAWK SPRINGS       41.88N 104.39W
06/10/2006  M0.75 INCH       GOSHEN             WY   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL

1226 PM     HAIL             3 SW YODER              41.89N 104.34W
06/10/2006  M0.88 INCH       GOSHEN             WY   TRAINED SPOTTER

            LIGHT TO MODERSTE RAIN...DIME TO NICKEL SIZE HAIL

0115 PM     HAIL             MITCHELL                41.94N 103.81W
06/10/2006  M0.88 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

0138 PM     HAIL             2 NW SCOTTSBLUFF        41.89N 103.69W
06/10/2006  M1.25 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

0148 PM     HAIL             MINATARE                41.81N 103.50W
06/10/2006  M1.75 INCH       SCOTTS BLUFF       NE   LAW ENFORCEMENT

&&

JHOUSE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 6:39 PM MDTSevere Thunderstorm WarningCYSNiobrara44 min
Jun 10, 12:01 PM MDTSevere Thunderstorm WarningCYSGoshen29 min
Jun 10, 2:30 PM MDTSevere Thunderstorm WarningCYSLaramie37 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.